Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should I be worried for blisters around the stitching site?

Answered by
Dr.
Dr. Kulbir Singh

General & Family Physician

Practicing since :2010

Answered : 726 Questions

default
Posted on Thu, 17 Jan 2013 in Skin Hair and Nails
Question: I had stitches and now have blisters around and on the stitchnanes
doctor
Answered by Dr. Kulbir Singh 2 hours later
Hello XXXXXXX and thanks for writing in

The blisters around the stitching site and surrounding area are mostly caused by the friction of the bandages or infections. To cure these we have to do daily dressing of the wound and prevent the further infection by antibiotic coverage.

Broken blisters that are leaking fluid should be disinfected and bandaged. Before bandaging the wound, an antibiotic ointment should be applied. The application of antibiotic gel will kill of infecting bacteria after the applications and accelerate the healing process. If the bandages get wet, reapply the antibiotic ointment and redress the blisters.

Unbroken blisters that are painful should be pricked with a sterile needle and drained. Small blisters that are not painful should be left alone because the best protection against infection is the blister’s own skin. These will heal by themselves and will be reabsorbed in a few days.

Feel free to consult your treating doctor and proper antibiotic and aseptic dressing. Your doctor is the best person to explain you about the condition of the wound.

Hope I have answered your query. Write back for any follow up query.
Best Wishes and get well soon.
Dr. Kulbir Singh
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kulbir Singh 56 minutes later
the wound seems to be healing with nothing draining. cut is on right hand across knuckles 15 stitches. hand is swollen a bit as long as i do not have ointment on it it does not itch or hurt. tne blisters started a way from the stiches. thought maybe i am allergic to antibiotic ointment (neosporin or polysporin)
doctor
Answered by Dr. Kulbir Singh 57 minutes later
Hello and thanks again
Good to listen that the wound is healing properly without any infection. But the draining of fluid may occur from the blisters that had appeared. The blister need a proper care to heal properly as described in previous reply. In addition to this keep the hand raised till the swelling reduces. Reduction in swelling will automatically helps in healing of the blisters. Swelling may be one of the cause for the blister formation.
As per the allergy to antibiotic ointment is concern your may apply other antibiotic creams which suits you and help in healing. Proper aseptic dressing with sterile dressing material is sufficient if no antibiotic ointment suits you.

Hope this will hep you. Write back for any doubt.
Regards
Dr. Kulbir Singh
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Polysporin

doctor1 MD

I recently had a skin graph done on friday. I got two stitches in the area where the sample was taken from. I was cleaning the area with witch hazel and neosporin. I began to experience a lot of pain in the area and a nurse told me to clean it with vinegar and water. She also said to use polysporin instead of the nerosporin. My fear is I m getting a possible infection please help.

doctor1 MD

My husband was bitten by mosquitoes on his leg on Monday and on Tuesday night we noticed big bright red marks around the bites. It is about the size of a quarter but in odd shapes. I applied Polysporin cream last night but it did not change color yet. Should we be concerned?

doctor1 MD

I am following up regarding below question: I uploaded pictures of the affected hands. The problem started 2 years ago, subsided in between, flared up again in the last 4 weeks. We took treatment from dermatologist earlier, continued Topisol...

doctor1 MD

Hi Dr.Grief, A prickly itchy rash started on my left groin yesterday morning so applied some Melagel about 3 times through the day, but did not improve, so this morning changed to Polysporin antibiotic ointment. After applying 3 times through to-day, it is worse and spread to the right groin. Would you please recommend something that would help.

doctor1 MD

Hello, My daughter was born two monthes ago. She got BCG vaccination . Today, pus is coming out, is it normal?

doctor1 MD

Hello My doctor said I had molluscom after finding a few bumps on my arm, leg and pubic area. He sprayed them with liquid nitrogen. Today is the third day and the spots seem to have blistered with a white pus top. 1. Is this normal? 2. What am I...

doctor1 MD

I have had an ulceration on my ear drum that doesn t heal. I have found blood on my pillow. I have had this since August. Today the Doctor told me to put polysporin in my ear everyday for 6 weeks. Should I worry about this? I am a cancer survivor 10 years of base of tongue cancer on the left side and it is my left ear that is the problem. Should I be concerned?